I Am Told I Have Polyarteritis Nodosa

I was diagnosed with Polyarteritis Nodosa about 6 months ago. I am still hoping he is wrong. My original diagnosis was Lupus, them Mixed Connective Tissue Disease. My primary doctor was getting ready to put me on mexeltrexate for her diagnosis of Mixed Connective Tissue Disease. So she was having me receive several vaccinations in preparation for suppressing my immune system.My previous doctor, before I moved had diagnosed me with Lupus, but my new doctor felt I had Lupus plus more, making it Mixed Connective Tissue Disease. I have had the syptoms since I was around 22. I was finally diagnosed 2 years ago at age 45, when the syptoms became worse and more frequent. She wanted confirmation of this so she set up an appointment with a specialist. While waiting for my appointment I received a vaccine for Hep A and Hep B. Because my liver count was getting high. I do not have Hep C or any other type of Hepatitis. 2 days after receiving the vaccine my leg became very swollen and red and painful. I went to the emergency room thinking I had a blood clot. They said I had cellulitis and prescribed antibiotics. I went to my primary for a hospital follow-up. My leg wasn't getting any better so she changed the antibiotics. While still on the antibiotics I went to my previously scheduled appointment at the specialist. He took one look at my leg and said I had Polyarteritis Nodosa and put me on 25 mg of Cytoxan 2x a day and 20 mg of Prednisone 3x a day. Upon returning to my primary she did more tests and it is confirmed to be Vasculitis, but she feels it is caused by the Lupus. My leg is not painful anymore, but still red. and slightly irregular shaped from the other. I remember reading somewhere that some vaccines if given to people with existing Autoimmune Diseases can cause Polyarteritis. But my specialists says he has never heard that. He told me to go ahead and take the second dose of the Hep A and Hep B vaccine. Which I did. My leg flared up the same day. It became red and painful, but this time it cleared up in a few days. My specialist is 2 hours away so he didn't get to see it. Now I am due for the third and final Hep A and Hep B vaccine. Should I ignore his orders and skip it or take it? He is still on the fence about the original Mixed Connective Tissue Disease diagnosis and my primary can't treat it. He is completely focused on the Polyarteritis Nodosa. Although the immune suppressants are reliving those symptoms as well. The prednisone is elevating my blood pressure and blood sugar. The Cytoxan makes me vomit and I spend at least half my time in bed or sleeping. Has anyone else heard of vaccines causing Polyarteritis? Nobody in my area or my family has even heard of Polyarteritis. I get so frustrated when my family loses patience with me. How do you cope with the meds and still have some kind of life. Hoping to hear from someone. Christine
126christine 126christine
46-50
1 Response Dec 15, 2012

Hi, how r you now. I have PAN for 2 years.